MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER TALISMAN PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-PFO-3525
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Hypoxia (1918); Respiratory Insufficiency (4462)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 17 november 2022, a 35-25mm amplatzer talisman pfo occluder was chosen for implant using a 9f amplatzer trevisio intravascular delivery system.The occluder was chosen to close a large patent foramen ovale (pfo) with bidirectional shunting that was observed on transesophageol echocardiogram (tee).Prior to procedure from 30 october 2022 to 7 november 2022, the patient was admitted to the hospital for shortness of breath and hypoxia due to large pfo.During procedure for implant of pfo occluder, 8000 units iv heparin were administered, and the patient was under conscious sedation.During deployment and implantation of the pfo occluder, the patient became minimally responsive and hypoxic.The sedation was reversed, and oxygen saturation improved.However, the patient was still minimally responsive, so the patient was intubated.A coronary angiogram was performed, which was negative for acute occlusions of the coronary arteries.The patient was transported to computerized tomography (ct) scan with the stroke neurology team.The patient was diagnosed with acute hypoxic respiratory failure and altered level of consciousness with unclear etiology.The patient status was unknown.
 
Additional Manufacturer Narrative
An event of hypoxia, respiratory insufficiency and stroke was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Information from the field indicated that there was no difficulty implanting the device.Information from the field also indicated that the physician believes the patient became hypoxic do to the pfo being open.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
N/a.

Brand Name
AMPLATZER TALISMAN PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15974581
Report Number2135147-2022-02525
Device Sequence Number6960287
Product Code MLV
UDI-Device Identifier05415067033345
UDI-Public05415067033345
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Model Number9-PFO-3525
Device Catalogue Number9-PFO-3525
Device Lot Number8328670
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date02/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZER TREVISIO INTRAVASCULAR DS, 9-ATV09F45/80
Outcome Attributed to Adverse Event Other; Life Threatening; Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexFemale